Clarithromycin and children
Type of Spiritual Experience
A description of the experience
Visual hallucinations possibly associated with clarithromycin administration at therapeutic dosage in two children - Erkek N, Senel S, Karacan C; Department of Pediatrics, Dr. Sami Ulus Children's Hospital, Telsizler, Ankara, Turkey.
OBJECTIVE: Our aim was to present 2 children with visual hallucinations possibly associated with clarithromycin administration at therapeutic dosage.
SUBJECTS AND METHODS: Two children were admitted to our hospital with sudden onset of visual hallucinations after taking clarithromycin at therapeutic dosage by mouth. Physical examination, laboratory investigations and imaging studies were normal. The symptoms gradually disappeared once the clarithromycin therapy had been discontinued, making us suspect clarithromycin as the agent responsible for the visual hallucinations. They were observed monthly for a year without any symptoms or further treatment.
CONCLUSION: This report highlights hallucinations due to therapeutic doses of clarithromycin therapy as a possible new side effect in children